Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 124, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jul 9, 2006, 3:23 PM EDT for Huntingdon County, Pennsylvania. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2006, 3:23 PM EDT (19:23 UTC)
- Expired
- Jul 9, 2006, 4:30 PM EDT
- In force
- 67 min
- Issued by
- NWS State College, PA
- Area
- Counties, with a storm outline in the text
County Huntingdon County, PA
The radar
The State College radar (KCCX), 83 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 7.4 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 196 J/kg
- Mixed-layer CIN
- -362 J/kg
- Mixed-layer LCL
- 908 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCTP 091923 SVRCTP PAC061-092030- /O.NEW.KCTP.SV.W.0124.060709T1923Z-060709T2030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 323 PM EDT SUN JUL 9 2006 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HUNTINGDON COUNTY IN CENTRAL PENNSYLVANIA * UNTIL 430 PM EDT * AT 314 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR THREE SPRINGS...OR 16 MILES NORTHEAST OF BREEZEWOOD...AND MOVING EAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... THREE SPRINGS AROUND 330 PM EDT... SHADE GAP AND ORBISONIA AROUND 405 PM EDT... THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 522. SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR HAIL THREE QUARTERS OF AN INCH OR LARGER. SEEK SHELTER INSIDE A STURDY LOCATION NOW. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. LAT...LON 4018 7813 4011 7808 4008 7785 4033 7770 $$ FORECASTER: DANGELO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 3:15 PM EDT, 8 minutes earlier.
Area forecast discussion, Jul 9, 3:15 PM EDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 315 PM EDT SUN JUL 9 2006 .SHORT TERM /TONIGHT THROUGH MONDAY/... ONGOING...ISOLATED SEVERE...CONVECTION ON BACK EDGE CIRCULATION OF UPR LOW LIFTING THROUGH THE REGION IS EXPECTED TO CONTINUE INTO THIS EVENING AND THEN DIMINISH AROUND SUNSET. THE OVERNIGHT HOURS SHOULD BE MAINLY DRY PCPN WISE...BUT SHOWERS AND THUNDERSTORMS WILL APPROACH FROM THE NORTHWEST STARTING MONDAY MORNING AHEAD OF SHORTWAVE TROF...SO A SHOWER COULD REACH INTO NW PA EARLY MONDAY MORNING. HAVE HAD A COUPLE REPORTS OF HAIL AND WIND DAMAGE AND WITH STRONGER DYNAMICS EXPECTED MONDAY WITH THE SHORT WAVE TROF...INCLUDED LIKELY POPS FOR NW HALF OF CWA ON MONDAY WITH AT LEAST SOME ISOLATED SEVERE POSSIBLE AGAIN MONDAY AFTERNOON. && .LONG TERM /MONDAY NIGHT THROUGH SUNDAY/... WITH NO AIRMASS CHANGE EXPECTED THROUGH MOST OF THE WEEK AND AN ACTIVE NRN STREAM FLOW PATTERN TO THE NORTH OF THE REGION...ABOVE NORMAL CLIMO CHANCES OF SHOWERS AND TSTMS ARE EXPECTED THROUGH FRIDAY. AT THIS TIME MOISTURE APPEARS DIMINISH BY THE WEEKEND WITH THE PASSAGE OF SOME SEMBLANCE OF AN UPR TROF AXIS. && .AVIATION... UPPER LEVEL LOW OVER SE HALF OF CWA ALONG WITH GENEROUS AMOUNTS OF CAPE KICKING OFF SCATTERED PULSE TSTORMS THIS AFTERNOON. THESE WILL BRING ISOLATED MVFR CONDITIONS WHILE THE REMAINDER OF THE REGION REMAINS VFR. CONVECTIVE ACTIVITY WILL TAPER OFF EARLY THIS EVENING WITH LOSS OF HEATING. DECENT MID LEVEL WAVE WITH ASSOCIATED COLD FRONT MOVE INTO THE NORTHWEST LATER TONIGHT AND CROSS CWA DURING THE DAY MONDAY BRINGING NUMEROUS SHOWERS/TSTORMS ALONG WITH LOCAL REDUCTIONS OF VSBY/CIGS...BUT IN GENERAL VSBYS WILL BE 6+ WITH CIGS REMAINING ABOVE 3KFT. WINDS WILL REMAIN LIGHT THROUGH THE PERIOD. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...RXR/GARTNER LONG TERM...GARTNER AVIATION...RXR
Hazardous weather outlook, Jul 9, 11:34 AM EDT, 3 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 1134 AM EDT SUN JUL 9 2006 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046- 049>053-056>059-063>066-101545- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 1134 AM EDT SUN JUL 9 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE DURING THE MID TO LATE AFTERNOON. MAINLY ACROSS THE LOWER SUSQUEHANNA VALLEY...A FEW OF THESE THUNDERSTORMS MAY BECOME STRONG TO SEVERE...WITH THE MAIN THREAT BEING HAIL. THE THUNDERSTORM ACTIVITY IS EXPECTED TO DIMINISH AS SUNSET APPROACHES THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. RXR
In the hours before
Special weather statement, Jul 9, 12:22 PM EDT, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 1222 PM EDT SUN JUL 9 2006 PAZ034-035-091715- BEDFORD-FULTON- 1222 PM EDT SUN JUL 9 2006 ...A STRONG THUNDERSTORM WILL AFFECT BEDFORD AND FULTON COUNTIES... AT 1215 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES EAST OF BEDFORD...MOVING SLOWLY EAST AT 5 MPH. THE THUNDERSTORM WILL BE NEAR CRYSTAL SPRINGS AROUND 105 PM...AND BREEZEWOOD AROUND 110 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 148 AND 178...I-70 BETWEEN MILE MARKERS 147 AND 155. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30. EXPECT SMALL HAIL AND DANGEROUS LIGHTNING FROM THIS STORM. FORECASTER: RXR
Special weather statement, Jul 9, 1:41 PM EDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 141 PM EDT SUN JUL 9 2006 PAZ063-091830- CUMBERLAND- 141 PM EDT SUN JUL 9 2006 ...A STRONG THUNDERSTORM WILL AFFECT CUMBERLAND COUNTY... AT 140 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES SOUTH OF CARLISLE...DRIFTING VERY SLOWLY TOWARD THE EAST. THE THUNDERSTORM WILL BE NEAR MOUNT HOLLY SPRINGS AROUND 215 PM AND BOILING SPRINGS AROUND 230 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES... I-81 BETWEEN MILE MARKERS 36 AND 50. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11. EXPECT SMALL HAIL AND DANGEROUS LIGHTNING FROM THIS STORM. FORECASTER: RXR
Local storm report, Jul 9, 2:40 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
240 PM EDT SUN JUL 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM HAIL MOUNT HOLLY SPRINGS 40.11N 77.18W
07/09/2006 E0.75 INCH CUMBERLAND PA PUBLIC
HAIL LASTED 20 MINUTES
&&
MBCLocal storm report, Jul 9, 3:07 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
307 PM EDT SUN JUL 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM TSTM WND DMG ALEXANDRIA 40.56N 78.10W
07/09/2006 HUNTINGDON PA LAW ENFORCEMENT
WIRES DOWN
&&
MMDSpecial weather statement, Jul 9, 3:09 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 309 PM EDT SUN JUL 9 2006 PAZ019-027-028-056-063-092015- CUMBERLAND-JUNIATA-MIFFLIN-PERRY-SOUTHERN CENTRE- 309 PM EDT SUN JUL 9 2006 ...A FEW STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF CENTRE...CUMBERLAND...JUNIATA...MIFFLIN AND PERRY COUNTIES... AT 305 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A FEW STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTHEAST OF STATE COLLEGE TO 8 MILES SOUTHEAST OF HUNTINGDON TO 11 MILES NORTHWEST OF SHIPPENSBURG...MOVING EAST AT 10 MPH. THE THUNDERSTORMS WILL BE NEAR NEWBURG AND BELLEVILLE AROUND 315 PM...POTTERS MILLS AROUND 320 PM...PERULACK AND MCVEYTOWN AROUND 325 PM...SEVEN MOUNTAINS AROUND 330 PM...MILROY AND STRODES MILLS AROUND 335 PM...REEDSVILLE AND BLACKLOG AROUND 340 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 201 AND 223...I-81 BETWEEN MILE MARKERS 34 AND 47. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE 22/522...ROUTE 322...ROUTE 322/22...ROUTE 522. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS. FORECASTER: RXR
Special weather statement, Jul 9, 3:15 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 315 PM EDT SUN JUL 9 2006 PAZ026-035-036-092000- FRANKLIN-FULTON-HUNTINGDON- 315 PM EDT SUN JUL 9 2006 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN FULTON AND FRANKLIN COUNTIE4S AND SOUTHERN HUNTINGDON COUNTY... AT 310 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 15 MILES NORTHEAST OF BREEZEWOOD...MOVING EAST AT 5 MPH. THE THUNDERSTORM WILL BE NEAR SALTILLO AROUND 320 PM...FORT LITTLETON AND THREE SPRINGS AROUND 325 PM AND FANNETTSBURG AROUND 355 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 172 AND 200. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 522. EXPECT SMALL HAIL AND FREQUENT...DANGEROUS LIGHTNING FROM THIS STORM. FORECASTER: DANGELO
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 1:49 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland | 41 min |
| Jul 9, 2:25 PM EDT | Severe Thunderstorm Warning | CTP | Huntingdon | 35 min |
| Jul 9, 3:36 PM EDT | Severe Thunderstorm Warning | CTP | Centre | 39 min |
| Jul 9, 3:37 PM EDT | Severe Thunderstorm Warning | CTP | Juniata, Mifflin | 53 min |
| Jul 9, 4:18 PM EDT | Severe Thunderstorm Warning | CTP | Snyder | 42 min |
| Jul 9, 5:00 PM EDT | Severe Thunderstorm Warning | CTP | Lycoming | 60 min |
| Jul 9, 5:03 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland | 57 min |
| Jul 9, 5:47 PM EDT | Severe Thunderstorm Warning | CTP | Montour | 28 min |
| Jul 9, 6:05 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin | 55 min |
| Jul 9, 6:12 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 78 min |
| Jul 9, 6:20 PM EDT | Severe Thunderstorm Warning | CTP | Lebanon | 70 min |
| Jul 9, 6:42 PM EDT | Severe Thunderstorm Warning | CTP | Schuylkill | 63 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.